Major stomach problems

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Major stomach problems

Postby KathyT » Thu Sep 26, 2013 2:25 pm

I started on Tecfidera in July and for the first 3 1/2 weeks had no problems except for some occasional flushing. Received my first refill and started having stomach problems, nausea, diarrhea and vomiting. At first it was about 5 hours after taking the meds and then it would subside. However, gradually it got worse where I felt terrible all the time. Finally my neuro took me off the meds. Its been a month now and I feel much better. Now my neuro wants me to try again but start very slowly.....120 mg 1x/day for 2 weeks, then 120 mg 2x/day for 2 weeks, then 120 mg 1x/day and 240 mg 1x/day for 2 weeks and finally the full dose. Its making me a little nervous because I felt so terrible before but I hate the thought of going back to injections.

Is anyone else trying to ease onto Tecfidera this way and if so, how is it working out?
KathyT
Newbie
 
Posts: 3
Joined: Sun Aug 18, 2013 2:11 pm

Advertisement

Re: Major stomach problems

Postby Charlene21281 » Fri Oct 18, 2013 2:36 pm

The same thing happened to me, I wrote a post about my excruciating stomach pain and how I had to stop taking it. My neuro restarted me at 120 twice a day for two weeks, then 120 in the morning and 240 at night for two weeks the the full dose there after. Whenever I took the 240 pill I also took a zantac with it that my neuro prescribed for the stomach pain. Now I take the full dose twice a day with a zantac. I have not experienced any more stomach pain or nausea except one time when I forgot the zantac pill. Now, I am careful to not forget. It has been a month. I am side effect free.
Charlene21281
Newbie
 
Posts: 4
Joined: Mon Sep 16, 2013 1:37 pm

Re: Major stomach problems

Postby KathyT » Mon Oct 21, 2013 10:34 am

I finally got the authorization to be on the lower dose for a longer period of time. Will probably be starting back on tecfidera this week. I will definitely ask my neuro about taking zantac. Thanks so much for the info!
KathyT
Newbie
 
Posts: 3
Joined: Sun Aug 18, 2013 2:11 pm

Re: Major stomach problems

Postby MSChick24425 » Mon Feb 03, 2014 1:50 pm

I just started on Tecfidera at the low dose twice a day on 1/20/14. I had no side effects initially. On 1/27/14 I started on the higher dose twice a day and still did not notice any side effects until day 6. I woke up that morning and had nausea with stomach pain. I didn't think much of it until it got worse and worse to the point I was crying. My 8-year-old daughter was so concerned that she started crying with me, bless her little heart. I'm so happy that there are forums like this. After reading some of the posts, I immediately went to the drugstore and purchased Zantac 150 to start taking with both doses. The pain hasn't gone away completely yet but it's definitely improving. Thank you so much!!
MSChick24425
Newbie
 
Posts: 1
Joined: Mon Feb 03, 2014 9:13 am

Re: Major stomach problems

Postby Cfee22 » Sun Dec 07, 2014 1:12 am

I too had the major stomach issues. The pain was so bad I would leave work to lay down for a bit. Luckily they are understanding and allow it . This has happened. 2 x a day for the first 5 weeks . Several hours after taking the med. my dr prescribed zofran for nausea and a probiotic. This seemed to help. I am on week 8 and have stopped the zofran . The pains have lessoned considerably. I am also trying a gluten free diet. That is helping too. Now the only thing that really drives me nuts is the sudden itchiness that occurs. From time to time in different areas of body.
Cfee22
Newbie
 
Posts: 2
Joined: Sat Dec 06, 2014 11:42 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service